MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. 20G X 1.16IN (1.1 X 30 MM) INSYTE AUTOGUARD; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. 20G X 1.16IN (1.1 X 30 MM) INSYTE AUTOGUARD; INTERVASCULAR CATHETER
Catalog Number 381934
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that one 20g x 1.16in (1.1 x 30 mm) insyte autoguard has experienced problems with the sheath bonded to the needle during use.The following has been provided by the initial reporter: cannot pull catheter needle.Cannot pull needle from cannula.
 
Additional Manufacturer Narrative
H.6.Investigation summary: a physical sample was not available for inspection, but bd was provided with a photo of the defect for evaluation.A review of the device history record was performed for the reported lot, 7342858, and no quality issues were found during production.Our quality engineer reviewed the provided photos and observed that the catheter was partially pulled up on the needle.The needle tip appeared to be approximately 1/3 of the way down the catheter tip.Based off the provided photo the engineer was able to verify the reported defect.Unfortunately, without the physical sample available for investigation a definitive root cause could not be determined from the photo.The manufacturing facility has been notified of this incident and the findings.
 
Event or Problem Description

Brand Name
20G X 1.16IN (1.1 X 30 MM) INSYTE AUTOGUARD
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8777441
Report Number1710034-2019-00742
Device Sequence Number19499546
Product Code FOZ
UDI-Device Identifier00382903819348
UDI-Public382903819348
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2020
Device Catalogue Number381934
Device Lot Number7342858
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;